Hail, Harris
- When
- July 23, 5:30 PM CST
- Where
- Harris County, Tomball
- Measured
- 0.75 in hail
- Property damage
- $6,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.100, -95.617
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 23, 5:00 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 600 PM CDT FRI JUL 23 2004 .DISCUSSION... UPDATED ZONES TO REFLECT SEABREEZE INDUCED CONVECTION (WESTERN ZONES) FOR THE EVENING HOURS. COVERAGE AND INTENSITY EXPECTED TO DECREASE MID EVENING. OTHERWISE...PREVIOUS FORECAST PACKAGE ON TRACK. 37/42/99 && .PREVIOUS DISCUSSION... ANOTHER COMPLICATED FORECAST IS IN STORE FOR SE TX AS WEAK FEATURES ALOFT AFFECT THE AREA THROUGH THE NEXT SEVEN DAYS. THE RIDGE ALOFT (APPARENTLY THE SUBTROPICAL RIDGE) TRIES TO GET ESTABLISHED THE FIRST HALF OF THE WEEKEND. HOWEVER...IT GIVES WAY TO YET ANOTHER WESTERLY FEATURE ALOFT SUNDAY WITH A WEAK COLD FRONT DROPS IN FROM THE NORTH. THE MAIN PROBLEM OF THE DAY CONCERNS THE TIMING AND COVERAGE OF RAINFALL. FOR TONIGHT INTO SATURDAY NIGHT POPS WILL BE ON THE LOW SIDE. THE UPPER LOW THAT AFFECTED THE AREA YESTERDAY WAS FAR ENOUGH TO THE SOUTHWEST TO ALLOW THE UPPER HIGH OVER LA TO MOVE OVER SE TX TODAY. BECAUSE OF THIS...ISOLATED SHOWERS AND THUNDERSTORMS HAVE PRACTICALLY ONLY BEEN ALONG THE SEABREEZE SO FAR TODAY. AM EXPECTING A BIT OF A REPEAT PERFORMANCE SATURDAY...ALTHOUGH WITH THE UPPER HIGH SITUATING ITSELF OVERHEAD STORMS MAY FIND IT A TOUCH TIME TO GET STARTED. THE MODELS ARE FAIRLY CONSISTENT IN MOVING THE WEAK FRONT DOWN INTO THE COASTAL REGIONS BY SUNDAY EVENING. THE GFS QPF IS WETTER THAN THE ETA AND MORE IN LINE WITH THE FRONTAL BOUNDARY. PW/S IN THE VICINITY OF THE FRONT RANGE FROM 1.7 (ETA) TO NEAR 2 INCHES (GFS). AM LEANING TOWARD THE GFS AT THE MOMENT. THIS WOULD PUT THE TIME PERIOD FOR BEST RAINFALL CHANCES TO BE FROM SUNDAY MORNING IN THE NORTHERN COUNTIES TO LATE SUNDAY NIGHT AND EARLY MONDAY MORNING AT THE COAST. BEYOND MONDAY SE TX LOOKS TO GET UNDER ANOTHER WEAKNESS IN THE RIDGE AS THE WESTERLY TROUGH ALOFT BECOMES STATIONARY. THE RIDGE TO THE EAST MAY TRY TO WORK ITS WAY WESTWARD...HOWEVER THE WEAKNESS ALOFT SHOULD BE OVER THE LA AND EASTERN TX AREA THROUGH THE END OF NEXT WEEK. THE GENERAL TROUGHY PATTERN LOOKS TO MAKE FOR SOME INTERESTING WEATHER AND TO KEEP THE SUBTROPICAL RIDGE FROM GETTING ESTABLISHED IN THE NEXT WEEK OR TWO...SO MUCH FOR THE NORMAL SUMMERTIME PLUG-AND-PLAY ROUTINE WE USUALLY CAN GET INTO. PL-40 46 && .HGX WATCHES/WARNINGS/ADVISORIES... NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 74 95 74 92 71 / 20 10 20 40 30 HOUSTON(IAH) 74 95 75 93 74 / 20 20 20 30 30 GALVESTON (GLS) 80 90 80 90 80 / 05 20 10 30 40 &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 700 AM CDT FRI JUL 23 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-241200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 700 AM CDT FRI JUL 23 2004 .DAY ONE...TODAY AND TONIGHT. THE ATMOSPHERE OVER SOUTHEAST TEXAS REMAINS MARGINALLY FAVORABLE FOR FUNNEL CLOUD DEVELOPMENT THROUGH THE EARLY AFTERNOON HOURS. THESE FUNNELS TYPICALLY LAST 8 TO 12 MINUTES AND RARELY REACH THE GROUND. KEEP AN EYE TO THE SKY AND SEEK SHELTER SHOULD A FUNNEL DESCEND AS THEY CAN PRODUCE MINOR DAMAGE IF THEY COME IN CONTACT WITH THE GROUND. THUNDERSTORM ACTIVITY SHOULD NOT BE AS WIDESPREAD AS YESTERDAY...BUT ISOLATED SEABREEZE SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Houston radar (KHGX), 87 km away, was scanning. The volume nearest the first event began at 23:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413462.